Is this irrational behavior the norm?

Follow
Share

My spouse talks out loud to himself day & night. Usually does not sleep at night. irrational, clingy was yelling at me I want a sprite at 1;00am then says he doesnt remember. Acts childish, wont eat what i cook, wont stay on kidney diet. Keeps sabotaging his own health. Doctors call him non-compliant. Now he can barely walk. what do i do

This question has been closed for answers. Ask a New Question.
Find Care & Housing
3

Answers

Show:
The other piece of the puzzle (besides medications and possible cognitive issues) is whether this behavior is totally new or is something that has been developing for a while. Has he always had trouble sleeping? Is the clinginess new? How about his loss of memory - is that new? If he stays on his kidney diet, is he better?

When did his behavior start to deteriorate? Is he seeing a kidney specialist? That doctor should have a good idea about how his behavior might be affected by his kidney issues. I agree that he needs to see a geriatric physician who can put his troubling behaviors in context with his whole medical picture. And give the full list of his medications to a pharmacist to see if his behaviors could be caused by any of his medications. They're the best ones to address medication problems. Good luck and please keep us posted on how you're doing.
Helpful Answer (0)
Report

Maybe he is non-compliant. Or maybe he is not capable of being compliant. Maybe he is having drug reactions. Maybe he is having mental health issues. Maybe he is developing dementia.

I think you need to take him to an additional doctor, a geriatric psychiatrist, to investigate the so-called non-compliance. No, his behavior is not "normal" but labeling it isn't curing it.
Helpful Answer (2)
Report

Google every single one of his meds to note side effects. Namenda, as an example, causes sleep disturbances, hallucinations, nightmares, etc., etc. The %'s are small for those effects, but if your loved one has those side effects, how small the % is doesn't matter.

If some of his meds cause confusion, loss of appetite, aggression, etc., suspect them. You might also suspect that, if he has kidney failure, some of his symptoms could be caused by that. Look everything up and have a well-thought-out conversation with his primary care physician toward, "What might we discontinue and not worsen his condition?"

Sometimes we're on such a pharmaceutical soup that the cure is as bad as the disease it's treating.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.